MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a sealed non-company pouch.Solution and blood were dried on the lens.One haptic was broken in the gusset area.The optic was cut into two portions, typical of damage created to remove a lens from the eye.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a non-qualified cartridge.The diopter of this lens model is beyond the qualified range for use in the company cartridge.The 27.0 diopter of the company lens is qualified for use in the company only.A company handpiece and a qualified viscoelastic were indicated.The reported broken haptic damage was observed.The root cause for the reported complaint is most likely related to a failure to follow the ifu.A non-qualified cartridge was used.The instruction for use (ifu) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The reported complaint was for "broken haptic"; however an iol exchange for a difference equal to or greater than two diopters, would also indicate the event is related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The company 27.0 diopter lens was removed and replaced with a company 29.5 diopter lens.This information suggests that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, following the intraocular lens (iol) implant procedure, the iol was exchanged to another lens due to broken haptic.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17641305
Report Number1119421-2023-01519
Device Sequence Number20771526
Product Code HQL
UDI-Device Identifier00380652396967
UDI-Public00380652396967
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model NumberCC60WF
Device Lot Number15346035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/29/2023
Date Device Manufactured02/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON AUTONOME DELIVERY SYSTEM; DISCOVISC; DISCOVISC; MONARCH INJECTOR; MONARCHCARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale